Topical ketoprofen: reminder on risk of photosensitivity reactions
- Medicines and Healthcare products Regulatory Agency
- 9 August 2010
- Therapeutic area:
- Pain management and palliation
European Medicines Agency says further measures should be put in place to minimise the risk of adverse skin reactions.
Article date: August 2010
Healthcare professionals are reminded of the risk of photosensitivity reactions associated with topical ketoprofen.
The European Medicines Agency Committee for Medicinal Products for Human Use has recently completed a review of the medicine’s safety and efficacy, and has concluded that further measures should be put in place to minimise the risk of adverse skin reactions.
Further information can be found on the European Medicines Agency’s website.
Advice for healthcare professionals:
- patients should ensure that treated areas are protected from sunlight during the whole period of topical ketoprofen treatment and for 2 weeks after stopping treatment; they should also carefully wash their hands after every application
- patients should stop treatment immediately if they develop any skin reaction after application of these medicines and seek their doctor’s advice
- patients should be informed of the appropriate use of topical ketoprofen as outlined in the product information
See also Drug Safety Update, June 2009.
Article citation: Drug Safety Update Aug 2010, vol 4 issue 1: S3.
Published: 9 August 2010
Therapeutic area: Pain management and palliation